MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned with the introducer sheath.The lot number was confirmed with the packaging returned with the device.On visual inspection, the main coil was returned detached.The proximal contact wire was intact.The coil delivery wire was severely kinked/bent.The distal tip was found to be intact.The main coil was stretched.The suture was damaged.Functional testing could not be carried out as the main coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that preparation/set-up was performed as per the dfu, continuous flush was maintained, the coil was not advanced or retracted with force, and there was no allegation against the micro catheter.Analysis of the returned device revealed the main coil was detached from the delivery wire.The delivery wire was found to be kinked and the main coil was stretched with suture damage.In the case of this complaint, it is most likely that the coil stretched and was mechanically detached when it was pushed/pulled against the reported resistance in the micro catheter.An assignable cause of procedural factors will be assigned to the as reported and as analyzed events since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.The as analyzed coil delivery wire kinked bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported that during the procedure when the subject coil was advancing within the micro catheter, resistance was encountered.The physician retracted both the subject coil and micro catheter.On checking the subject coil outside the patient anatomy, it was found to be stretched.Analysis of the device revealed that the subject mail coil prematurely detached/separated during use.There was no clinical consequence to the patient as a result of this event.

Brand Name
TARGET XL 360 STANDARD 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10383769
Report Number3008881809-2020-00236
Device Sequence Number19430937
Product Code HCG
UDI-Device Identifier04546540711281
UDI-Public04546540711281
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model NumberM0036101240
Device Catalogue NumberM0036101240
Device Lot Number21643456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER)